MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VIVACIT-E DM BEARING 28X54MM; PROSTHETIC, HIP

ZIMMER BIOMET, INC. VIVACIT-E DM BEARING 28X54MM; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision procedure 9 days post implantation due to a fall from the toilet that resulted in a hip dislocation.On the post-dislocation x-rays, the polyethylene insert seems correctly fitted to the head.The post-reduction x-ray also shows that the insert is no longer coupled to the head, only the head is in the cup and the insert is in the soft tissues on the posterosuperior part of the hip which will be confirmed during the recovery.In addition, it appears that the head is not centered.There is a shape of a sphere that makes the surgeon think that it is disassociated from the cup but as the head and cup is in place.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: switzerland.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure 8 days post implantation due to a fall that resulted in a hip dislocation.On the post-dislocation x-rays, the polyethylene insert seems correctly fitted to the head.The post-reduction x-ray also shows that the insert is no longer coupled to the head, only the head is in the cup and the insert is in the soft tissues on the posterosuperior part of the hip which will be confirmed during the recovery.In addition, it appears that the head is not centered.There is a shape of a sphere that makes the surgeon think that it is disassociated from the cup but as the head and cup is in place.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: d10 (b)(4) item name g7 osseoti 4 hole shell 66mm i lot # 6627167.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified the explanted bearing with some bio-debris on the outer spherical surface.No further evaluation can be made.Review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: images the right hip demonstrate a right total hip arthroplasty with dislocation and then normal position post reduction status post recent right hip surgery.It was identified that zimmer biomet devices were implanted with competitor devices.Zimmer biomet has not confirmed the compatibility for these combinations of devices.It is unknown if these off-label usages may have caused or contributed to the reported events.A definitive root cause cannot be identified.This complaint was confirmed based on the provided mmi review.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
VIVACIT-E DM BEARING 28X54MM
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19907607
Report Number0001822565-2024-02560
Device Sequence Number8802790
Product Code LPH
UDI-Device Identifier00889024572751
UDI-Public(01)00889024572751(17)270131(10)65343262
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K190656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number110031017
Device Lot Number65343262
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer08/28/2024
01/23/2025
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/10/2024
01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE H11.; UNK HEAD AND UNKNOWN CUP.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age84 YR
Patient SexMale